# SDR CA130813005

- Difficulty date: August 2, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 7,762 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 6420 · Tail Rotor Head
- Part: Bearing
- Part number: 704A33633261
- Condition: Cracked
- Location: Tail Rotor
- Part time: 283 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) TAIL ROTOR HALF SHELL BEARINGS CONSIST OF 4 SEPARATE BEARINGS TO MAKE 1 SET.  2 OF THE 4 BEARINGS WERE FOUND WITH CRACKS THAT EXTENDED AROUND A CORNER OF THE RUBBER AND CONTINUED ALONG THE OTHER EDGE AND THE CRACKS WERE BEYOND ALLOWABLE LIMITS.  THE HALF SHELLS ARE ON CONDITION ITEMS WITH MANDATORY INSPECTIONS AT "ALF/7 DAYS/10 HOURS" IAW AD 2012-0257.  THEY HAVE BEEN FOUND TO LAST AN AVERAGE OF 500-700 HOURS BUT AS A PREVENTATIVE MAINTENANCE PROCEDURE, WE CHANGE THE SET OF HALF SHELL BEARINGS EVERY 500 HOURS WHILE PERFORMING THE MANDATORY AD 84-064-037(B) R3 "TAIL ROTOR BLADE SPAR INSPECTION".   THIS IS THE FIRST TIME IN OUR FLEET WE HAVE HAD TO PREMATURELY REMOVE THESE BEARINGS.
